Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 29, 2025, 3:59 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 29, 2025, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 68 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
654
WGCA52 TJSJ 292059
FFWSJU
PRC141-292300-
/O.NEW.TJSJ.FF.W.0016.250429T2059Z-250429T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
459 PM AST Tue Apr 29 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Utuado County in Puerto Rico...
* Until 700 PM AST.
* At 459 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly, particularly along Rio Grande de Arecibo. Flood waters
may affect portions of roads PR-10, PR-111, PR-123, PR-129, and
PR-629 in Barrios Dampo Alegre, Barrio Jobos and Don Alonzo.
HAZARD...Flash flooding caused by heavy rain and excessive
runoff.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1824 6661 1825 6663 1816 6665 1815 6668
1818 6666 1822 6669 1823 6676 1825 6678
1824 6680 1823 6680 1823 6682 1828 6683
1832 6682 1832 6677 1835 6674 1832 6671
1833 6661 1830 6657 1828 6658 1828 6660
FLASH FLOOD...RADAR INDICATED
$$
ICP1 follow-up statement
252
WGCA72 TJSJ 292256
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
656 PM AST Tue Apr 29 2025
PRC141-292306-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-250429T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utuado PR-
656 PM AST Tue Apr 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM AST THIS EVENING FOR
UTUADO COUNTY...
Heavy rain has ended, but excessive runoff will maintain the threat
for urban and small stream flooding. A Flood Advisory will replace
the Flash Flood Warning through 8 PM AST.
&&
LAT...LON 1824 6661 1825 6663 1816 6665 1815 6668
1818 6666 1822 6669 1823 6676 1825 6678
1824 6680 1823 6680 1823 6682 1828 6683
1832 6682 1832 6677 1835 6674 1832 6671
1833 6661 1830 6657 1828 6658 1828 6660
$$
ICPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:07 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 29, 1:07 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service San Juan PR 207 PM AST Tue Apr 29 2025 .SYNOPSIS... The wet and unstable weather pattern will continue through at least Thursday evening due to a series of troughs and abundant moisture. Soil saturation and soaring rivers will promote an elevated to significant flooding threat, including minor flooding, flash flooding, river flooding, and landslides in steep terrain. Although abundant tropical moisture will continue throughout much of the forecast, an improvement of the weather conditions will begin this weekend. && .SHORT TERM...AFTERNOON THROUGH THURSDAY... We had a short break from the unsettled weather conditions early in the morning. Then, showers and thunderstorms developed from mid-morning into the afternoon, with streamers developing downwind from the US Virgin Islands and in PR across the windward locations, the Luquillo Mountain Range, and the Cordillera Central in PR. These showers then intensify into the afternoon, producing flooding rains. Currently, rainfall amounts are ranging between 1.00 and 3.00, along a line of showers extending from Coamo to Maricao. The maximum temperatures observed ranged in the low 90s or upper 80s across lower elevations and the low 80s in the mountains. Today's winds began to shift more from the ENE but remained light, with the influence of the sea breeze but gusty near showers and thunderstorms. For the rest of this afternoon, we expect another active weather day as a mid to upper-level trough lingers near the region, interacting with abundant tropical moisture pooling over us. Winds are slowly shifting from the east-northeast and will continue to veer through tomorrow, directing rain activity toward the southwestern quadrant of Puerto Rico. Given the saturated soils and high river levels, the threat of flooding remains elevated across much of the island, with a continued risk of sudden landslides in steep areas. Stay informed and monitor official weather updates. After today's afternoon convection dissipation, which will slowly happen by this evening, another round of showers and thunderstorms will impact the US Virgin Islands, the eastern third of PR, and their surrounding waters across most islands overnight and early tomorrow morning. Furthermore, the ongoing wet and unstable pattern, combined with weak steering winds in the lower atmosphere (1–3 km), could prolong heavy downpours, especially along and near mountainous areas, increasing the risk of flooding and mudslides. Model guidance indicates that deep tropical moisture will replace today's drier mid-to upper-level air mass from Wednesday afternoon through Thursday evening, supporting more widespread and organized afternoon convection. With already saturated soils and high river levels, the threat of flooding and landslides remains significant. .LONG TERM...Friday through Tuesday... Deeper convection activity will be reduced this weekend, transitioning to a wetter and unstable pattern by the beginning of the workweek. The induced low mentioned in the last discussion is still expected to develop in the Central Atlantic, along with a surface high pressure in the Western Atlantic. Based on the latest model guidance, the surface high should strengthen and migrate eastward, pushing the low pressure more to the south, promoting winds with a southerly component. A transition to a "drier" pattern is still expected by Saturday due to ridging aloft. However, low to mid level moisture content will remain high. In terms of instability, upper- level dynamics with 250 mb wind speeds around 70 knots are still expected, which could bring ventilation aloft. Although temperatures in the 500 mb layer should increase to seasonal values, instability will be present. Taking that into consideration, the conditions will be favorable for deep convection activity. Overall, light to moderate showers will move occasionally along windward sections each day. The combination of above-normal moisture, light 0 - 3 km winds, local effects, and diurnal heating will enhance afternoon convection each day of the forecast, mainly over the interior and northern/northwestern portions of Puerto Rico. Due to saturated soils and elevated river and stream flows, the potential of flooding will increase, isolated urban and small stream flooding are likely. Model guidance is projecting a wetter scenario for Tuesday, with another mid to high-level trough approaching the Caribbean. At the moment, there's a medium chance of looking above climatological normal moisture content, elevating the potential of flooding to elevated. If winds with the southerly component prevail, temperatures may increase to near above climatological normals. However, the risk of heat should remain low for the rest of the period. && .AVIATION... (18z) TAFS SHRA/TSRA will continue to affect the local flying area throughout the fcst prd. This activity may lead to periods of MVFR or IFR conds at the terminals. Thus, TEMPOs will mainly be needed during the following time frames: from 1600-2300 at JBQ/JSJ and from 0600-1200 IST/ISX/JSJ. Winds will generally be around 12 kt, primarily from the ENE, with variations due to sea breezes. After 29/23, winds will become calm to light and variable, then return from the NE at about 10 knots after 29/13z, also influenced by sea breezes. && .MARINE... Mariners should exercise caution across the local waters due to the thunderstorms activity affecting land areas, expected to spread to the surrounding waters. Light to moderate easterly winds will continue today, turning from the northeast throughout the day. A deep layer trough will continue to promote an unstable weather pattern across the local waters. Showers and thunderstorms are expected to persist, producing localized hazardous marine conditions, small craft should exercise caution. && .BEACH FORECAST... No significant swell events is anticipated for the next few days. However, the moderate risk of rip currents will continue for the beaches in northern Puerto Rico, Culebra, and possibly for the northern USVI by the weekend. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && MORNING CREW...CAM/GRS/ERG EVENING CREW...ICP/MRR
Hazardous weather outlook, Apr 29, 10:27 AM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 1127 AM AST Tue Apr 29 2025 AMZ711>745-PRZ001>013-301530- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 1127 AM AST Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...This Afternoon and Tonight .Lightning...Isolated thunderstorms, particularly across the interior of PR. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban and coastal areas of western and southern PR before the onset of afternoon showers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An unstable and wet weather pattern will result in shower and thunderstorm development through Thursday, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms. A moderate rip current risk will prevail across the north facing beaches of the islands through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-301530- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 1127 AM AST Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...This Afternoon and Tonight .Lightning...Isolated thunderstorms are possible during the day in and around the islands. Stay alert and be prepared to take shelter if storms develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Shower and thunderstorm development is expected to continue through midweek, increasing the risk of urban flooding and the potential for lightning activity and gusty winds, particularly on Wednesday and Thursday. A moderate rip current risk is expected on Thursday and Friday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Apr 29, 12:53 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
153 PM AST Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM Landslide 3 SSW Ciales 18.29N 66.48W
04/29/2025 Ciales PR 911 Call Center
A landslide was reported by the 911 Call
Center affecting portions of Road PR-615 in
Barrio Pozas, near kilometer 3.8 and close
to the bridge and local body shop. The
landslide rendered the road impassable and
also caused damage to communication and
power lines in the area.
&&
ICPSpecial weather statement, Apr 29, 1:39 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service San Juan PR
239 PM AST Tue Apr 29 2025
PRZ003-004-006-007-291915-
Central Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
239 PM AST Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN GUAYAMA...COAMO...
SOUTHWESTERN CAGUAS...CAYEY...SOUTHEASTERN VILLALBA...SALINAS...
SOUTHERN CIDRA...JUANA DIAZ...SANTA ISABEL AND AIBONITO
MUNICIPALITIES THROUGH 315 PM AST...
At 237 PM AST, Doppler radar was tracking a strong thunderstorm over
Coco, or over Salinas. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1795 6627 1794 6629 1796 6629 1798 6632
1794 6639 1799 6646 1797 6656 1820 6640
1817 6609 1794 6618 1796 6620 1795 6624
1793 6622 1794 6619 1792 6622 1794 6624
1792 6625
TIME...MOT...LOC 1837Z 025DEG 2KT 1799 6627
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CAMLocal storm report, Apr 29, 3:14 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
414 PM AST Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood 3 E Orocovis 18.23N 66.34W
04/29/2025 Barranquitas PR Broadcast Media
A creek, a tributary of Rio Canabon,
overflowed over PR-770, Sector La Torre,
Barrio Canabon. The road was impassable.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:03 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Apr 29, 12:13 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 29, 12:17 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 29, 1:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 1:39 PM CDT | Special Weather Statement | JSJ | 36 min | |
| Apr 29, 1:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 2:36 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 29, 3:02 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Apr 29, 3:16 PM CDT | Areal Flood Advisory | JSJ | 43 min | |
| Apr 29, 3:31 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Apr 29, 3:47 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 29, 4:19 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Apr 29, 4:34 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 29, 5:54 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 5:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 6:48 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.